Alert archive / Colorado / High Wind Watches in 2012

High Wind Watch 3, NWS Denver/Boulder, CO

February 27, 20129 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Feb 27, 2012, 2:16 PM MST for 9 counties in Colorado. It took effect at Feb 28, 2012, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 27, 2012, 2:16 PM MST (21:16 UTC)
In effect from
Feb 28, 2012, 5:00 PM MST
Expired
Feb 28, 2012, 9:42 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WWUS75 KBOU 272116
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
216 PM MST MON FEB 27 2012

...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS
TUESDAY NIGHT AND WEDNESDAY MORNING...

.A STABLE LAYER ABOVE RIDGE TOP WILL HELP PRODUCE A MOUNTAIN WAVE
TUESDAY NIGHT. THIS WILL ACCELERATE WINDS DOWN THE FOOTHILLS AND
ONTO THE ADJACENT PLAINS. WIND GUSTS TO 80 MPH ARE EXPECTED...ALTHOUGH
A FEW WIND PRONE AREAS COULD SEE GUSTS NEAR 90 MPH TUESDAY NIGHT
AND EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE FOUND WEST
OF HIGHWAY 287 AND THROUGH THE FOOTHILLS.

COZ035-036-038-039-281200-
/O.NEW.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
216 PM MST MON FEB 27 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* TIMING...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND
  ADJACENT PLAINS TUESDAY NIGHT AND WEDNESDAY MORNING

* WINDS...GUSTS BETWEEN 70 AND 80 MPH. THE STRONG WINDS WILL BE
  OVER OF THE FOOTHILLS AND NEAR THE BASE OF THE FOOTHILLS.
  LIGHTER WINDS WILL BE FOUND FARTHER EAST TOWARD I-25.

* IMPACTS...STRONG WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES NEAR THE BASE OF THE FOOTHILLS...
  ESPECIALLY ALONG HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND
  ALONG U.S. 36 BETWEEN BROOMFIELD AND LYONS...AS WELL AS NEAR
  CARTER LAKE. ROADWAYS THAT ARE NEAR OPEN SNOW FIELDS MAY ALSO
  BECOME ICY AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
5 follow-up statements
657 
WWUS75 KBOU 272146
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
246 PM MST MON FEB 27 2012

...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS
TUESDAY NIGHT AND WEDNESDAY MORNING...

.A STABLE LAYER ABOVE RIDGE TOP WILL HELP PRODUCE A MOUNTAIN WAVE
TUESDAY NIGHT. THIS WILL ACCELERATE WINDS DOWN THE FOOTHILLS AND
ONTO THE ADJACENT PLAINS. WIND GUSTS TO 80 MPH ARE EXPECTED...
ALTHOUGH A FEW WIND PRONE AREAS COULD SEE GUSTS NEAR 90 MPH
TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. THE STRONGEST WINDS
WILL BE FOUND WEST OF HIGHWAY 287 AND THROUGH THE FOOTHILLS.

$$

COZ035-036-038-039-280600-
/O.CON.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
246 PM MST MON FEB 27 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

* TIMING...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND 
  ADJACENT PLAINS TUESDAY NIGHT AND WEDNESDAY MORNING 

* WINDS...GUSTS BETWEEN 70 AND 80 MPH. THE STRONG WINDS WILL BE 
  OVER OF THE FOOTHILLS AND NEAR THE BASE OF THE FOOTHILLS. 
  LIGHTER WINDS WILL BE FOUND FARTHER EAST TOWARD I-25. 

* IMPACTS...STRONG WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES NEAR THE BASE OF THE FOOTHILLS... 
  ESPECIALLY ALONG HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND 
  ALONG U.S. 36 BETWEEN BROOMFIELD AND LYONS...AS WELL AS NEAR 
  CARTER LAKE. ROADWAYS THAT ARE NEAR OPEN SNOW FIELDS MAY ALSO 
  BECOME ICY AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
714 
WWUS75 KBOU 280526
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1026 PM MST MON FEB 27 2012

...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS
TUESDAY NIGHT AND WEDNESDAY MORNING...

.A STABLE LAYER ABOVE RIDGE TOP WILL HELP PRODUCE A MOUNTAIN WAVE
TUESDAY NIGHT. THIS WILL ACCELERATE WINDS DOWN THE FOOTHILLS AND
ONTO THE ADJACENT PLAINS. WIND GUSTS TO 80 MPH ARE EXPECTED...
ALTHOUGH A FEW WIND PRONE AREAS COULD SEE GUSTS NEAR 90 MPH
TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. THE STRONGEST WINDS
WILL BE FOUND WEST OF HIGHWAY 287 AND THROUGH THE FOOTHILLS.

$$

COZ035-036-038-039-281330-
/O.CON.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
1026 PM MST MON FEB 27 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

* TIMING...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND 
  ADJACENT PLAINS TUESDAY NIGHT AND WEDNESDAY MORNING 

* WINDS...GUSTS BETWEEN 70 AND 80 MPH. THE STRONG WINDS WILL BE 
  OVER OF THE FOOTHILLS AND NEAR THE BASE OF THE FOOTHILLS. 
  LIGHTER WINDS WILL BE FOUND FARTHER EAST TOWARD I-25. 

* IMPACTS...STRONG WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES NEAR THE BASE OF THE FOOTHILLS... 
  ESPECIALLY ALONG HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND 
  ALONG U.S. 36 BETWEEN BROOMFIELD AND LYONS...AS WELL AS NEAR 
  CARTER LAKE. ROADWAYS THAT ARE NEAR OPEN SNOW FIELDS MAY ALSO 
  BECOME ICY AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
178 
WWUS75 KBOU 281103
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
403 AM MST TUE FEB 28 2012

...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS
LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING...

.A STABLE LAYER ABOVE RIDGE TOP WILL HELP PRODUCE A MOUNTAIN WAVE
BY THIS EVENING. THIS WILL ACCELERATE WINDS DOWN THE FOOTHILLS
AND ONTO THE ADJACENT PLAINS. WIND GUSTS TO 80 MPH ARE POSSIBLE...
ALTHOUGH A FEW WIND PRONE AREAS COULD SEE GUSTS NEAR 90 MPH
TONIGHT AND EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE
FOUND WEST OF HIGHWAY 287 AND THROUGH THE FOOTHILLS.

$$

COZ035-036-038-039-281915-
/O.CON.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
403 AM MST TUE FEB 28 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
WEDNESDAY MORNING...

* TIMING...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT
  PLAINS LATE THIS AFTERNOON AND CONTINUE THROUGH WEDNESDAY
  MORNING

* WINDS...GUSTS BETWEEN 70 AND 80 MPH. THE STRONGEST WINDS WILL
  OCCUR IN AND NEAR THE BASE OF THE FOOTHILLS. LIGHTER WINDS WILL
  BE FOUND FARTHER EAST TOWARD I-25.

* IMPACTS...STRONG WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES NEAR THE BASE OF THE FOOTHILLS... 
  ESPECIALLY ALONG HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND 
  ALONG U.S. 36 BETWEEN BROOMFIELD AND LYONS...AS WELL AS NEAR 
  CARTER LAKE. ROADWAYS THAT ARE NEAR OPEN SNOW FIELDS MAY ALSO 
  BECOME ICY AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
669 
WWUS75 KBOU 281629
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
929 AM MST TUE FEB 28 2012

...HIGH WINDS LIKELY IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS
TONIGHT THROUGH EARLY WEDNESDAY MORNING...
...HIGH WINDS NO LONGER EXPECTED ON THE ADJACENT HIGH PLAINS...

.A STRONG STABLE LAYER ABOVE JUST ABOVE MOUNTAIN TOP WILL HELP
PRODUCE A MOUNTAIN WAVE THIS EVENING. THIS WILL ACCELERATE WINDS
DOWN THE EAST FACE OF THE FRONT RANGE OVERNIGHT PRODUCING WIND
STRONG AND VERY GUSTS WEST WINDS.

$$

COZ038-039-281730-
/O.CAN.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
929 AM MST TUE FEB 28 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

HIGH WINDS ARE NO LONGER ANTICIPATED ON THE PLAINS IN EASTERN
LARIMER...EASTERN BOULDER AND EASTERN JEFFERSON COUNTIES.
ALTHOUGH AREAS RIGHT UP AGAINST THE FOOTHILLS COULD SEE WEST WINDS
GUSTING TO AROUND 50 MPH LATE TONIGHT AND EARLY WEDNESDAY
MORNING. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD
BE ON THE ALERT FOR STRONG CROSS WINDS LATER TONIGHT...ESPECIALLY
IF DRIVING ON HIGHWAY 93 BETWEEN GOLDEN AND BOULDER AND HIGHWAY
36 FROM BOULDER TO LYONS.


$$

COZ035-036-290030-
/O.UPG.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/
/O.NEW.KBOU.HW.W.0006.120229T0400Z-120229T1600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
929 AM MST TUE FEB 28 2012

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...HIGH WINDS ARE LIKELY TO DEVELOP OVER THE FOOTHILLS
  AND ADJACENT PLAINS THIS EVENING AND CONTINUE THROUGH EARLY
  WEDNESDAY MORNING

* WINDS...ARE LIKELY TO GUST BETWEEN 70 AND 80 MPH. THE STRONGEST
  WINDS WILL OCCUR IN THE FOOTHILLS OF NORTHERN JEFFERSON...
  BOULDER AND LARIMER COUNTIES.

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS DRIVING
  CONDITIONS ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE
  VEHICLES. ROADWAYS NEAR OPEN SNOW FIELDS MAY ALSO BECOME ICY
  AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW. THE BLOWING SNOW
  COULD ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

COZ033-034-290030-
/O.NEW.KBOU.HW.W.0006.120229T0400Z-120229T1600Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
929 AM MST TUE FEB 28 2012

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
WEDNESDAY. 

* TIMING...HIGH WINDS ARE LIKELY TO DEVELOP ABOVE TIMBERLINE AND
  ON THE EAST FACE OF THE FRONT RANGE MOUNTAINS THIS EVENING AND
  CONTINUE THROUGH WEDNESDAY MORNING

* WINDS...ARE EXPECTED TO GUST FROM 70 AND 80 MPH.

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS DRIVING
  CONDITIONS ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE
  VEHICLES. ROADWAYS NEAR OPEN SNOW FIELDS MAY ALSO BECOME ICY AND
  SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW. THE BLOWING SNOW
  COULD ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$
BAKER
577 
WWUS75 KBOU 281644 CCA
NPWBOU

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
942 AM MST TUE FEB 28 2012

...HIGH WINDS LIKELY IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS
TONIGHT THROUGH EARLY WEDNESDAY MORNING...
...HIGH WINDS NO LONGER EXPECTED ON THE ADJACENT HIGH PLAINS...

.A STRONG STABLE LAYER ABOVE JUST ABOVE MOUNTAIN TOP WILL HELP
PRODUCE A MOUNTAIN WAVE THIS EVENING. THIS WILL ACCELERATE WINDS
DOWN THE EAST FACE OF THE FRONT RANGE OVERNIGHT PRODUCING WIND
STRONG AND VERY GUSTS WEST WINDS.

$$

COZ038-039-281745-
/O.CAN.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
942 AM MST TUE FEB 28 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

HIGH WINDS ARE NO LONGER ANTICIPATED ON THE PLAINS IN EASTERN
LARIMER...EASTERN BOULDER AND EASTERN JEFFERSON COUNTIES.
ALTHOUGH AREAS RIGHT UP AGAINST THE FOOTHILLS COULD SEE WEST WINDS
GUSTING TO AROUND 50 MPH LATE TONIGHT AND EARLY WEDNESDAY
MORNING. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD
BE ON THE ALERT FOR STRONG CROSS WINDS LATER TONIGHT...ESPECIALLY
IF DRIVING ON HIGHWAY 93 BETWEEN GOLDEN AND BOULDER AND HIGHWAY
36 FROM BOULDER TO LYONS.


$$

COZ035-036-290100-
/O.UPG.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/
/O.COR.KBOU.HW.W.0006.120229T0400Z-120229T1600Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
942 AM MST TUE FEB 28 2012

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...HIGH WINDS ARE LIKELY TO DEVELOP OVER THE FOOTHILLS THIS
  EVENING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING.

* WINDS...ARE LIKELY TO GUST BETWEEN 70 AND 80 MPH. THE STRONGEST
  WINDS WILL OCCUR IN THE FOOTHILLS OF NORTHERN JEFFERSON...
  BOULDER AND LARIMER COUNTIES LATE TONIGHT.

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS DRIVING
  CONDITIONS ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE
  VEHICLES. ROADWAYS NEAR OPEN SNOW FIELDS MAY ALSO BECOME ICY
  AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW. THE BLOWING SNOW
  COULD ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

COZ033-034-290100-
/O.COR.KBOU.HW.W.0006.120229T0400Z-120229T1600Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
942 AM MST TUE FEB 28 2012

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
WEDNESDAY. 

* TIMING...HIGH WINDS ARE LIKELY TO DEVELOP ON THE EAST FACE OF
  THE FRONT RANGE MOUNTAINS THIS EVENING AND CONTINUE THROUGH
  EARLY WEDNESDAY MORNING.

* WINDS...ARE EXPECTED TO GUST FROM 70 AND 80 MPH.

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS DRIVING
  CONDITIONS ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE
  VEHICLES. ROADWAYS NEAR OPEN SNOW FIELDS MAY ALSO BECOME ICY AND
  SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW. THE BLOWING SNOW
  COULD ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$
BAKER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 27, 11:23 AM MST, 2 hours 53 minutes earlier.

Area forecast discussion, Feb 27, 11:23 AM MST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1123 AM MST MON FEB 27 2012

.UPDATE...WINDS A BIT STRONGER THAN EARLIER THOUGHT...WILL BUMP
THE WIND GRIDS AS A RESULT. MOISTURE LOOKS A BIT MORE DELAYED IN
MOVING INTO THE MOUNTAINS...AND SOUTHWEST FLOW ALOFT NOT ALL THAT
FAVORABLE FOR ALOT OF MOUNTAIN SNOW...MAY NEED TO BACK OFF ON SNOW
AMOUNTS TONIGHT. LATEST MODELS ALSO BACK OFF ON PRECIP CHANCES FOR
PLAINS...WITH THE HI RES SOLUTIONS HINTING AT SOME STRATUS/FOG AS
FAR WEST AS DIA. MOST POPS AT SLIGHT CHANCE...MAY ADJUST A BIT.

&&

.AVIATION...FAIRLY STRONG SOUTHERLY WINDS AT DEN AND APA...WITH
LIGHT WINDS AT BJC. MODELS STILL TRYING TO DECREASE SPEEDS BY
21Z...WILL TREND IN THAT DIRECTION. MODELS HAVE ALSO BACKED OFF ON
THE PRECIP CHANCES CLOSER TO 12Z. LATEST HI RESOLUTION MODELS
SHOWING INDICATE A SMALL CHANCE OF FOG AND MVFR CONDITIONS AT DEN
AND APA AFTER 10Z...WILL INCLUDE VCFG FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 335 AM MST MON FEB 27 2012/

SHORT TERM...UPPER TROUGH ALONG THE WEST COAST IS FORECAST TO DIG
TO THE GREAT BASIN TONIGHT...PUTTING COLORADO UNDER BRISK SOUTHWEST
FLOW ALOFT...THIS WILL TRANSLATE TO STRONG SOUTHERLY WINDS ON THE
PLAINS THIS AFTERNOON AND EARLY EVENING.  MOISTURE WILL STREAM INTO
WESTERN COLORADO THIS AFTERNOON... REACHING THE NORTHCENTRAL
MOUNTAINS THIS EVENING...WITH SOME SHOWERS DEVELOPING ON THE EASTERN
PLAINS OVERNIGHT.  LOWERED POPS FROM PREVIOUS FORECAST...AS MOISTURE
IS ARRIVING A BIT SLOWER THAN EARLIER THOUGHT...SOUTHWEST FLOW ON
THE PLAINS WILL KEEP THE BEST CHANCE OF PRECIPITATION LATER TONIGHT
IN THE NORTHERN COUNTIES NEAR THE WYOMING BORDER.

LONG TERM...MODELS HAVE AN UPPER TROUGH AXIS TO PUSH ACROSS THE CWA
ON TUESDAY...WITH ZONAL FLOW ALOFT BY LATE AFTERNOON.  AN UPPER
RIDGE IS PROGGED TO MOVE ACROSS THE CWA TUESDAY NIGHT AND WEDNESDAY.
BY WEDNESDAY NIGHT...THE FLOW INCREASES A BIT AND IS WEST-
SOUTHWESTERLY.  THERE IS PRETTY STRONG UPWARD QG VERTICAL VELOCITY
PROGGED OVER THE CWA TUESDAY MORNING...THEN STRONG DOWNWARD ENERGY
IS PROGGED BY AFTERNOON AND TUESDAY NIGHT.  WEAKER DOWNWARD VERTICAL
VELOCITY IS EXPECTED WEDNESDAY.  BY WEDNESDAY NIGHT...WEAK UPWARD
MOTION HAS MOVED INTO THE CWA.  THE LOW LEVEL PRESSURE AND WIND
FIELDS HAVE A SURFACE CYCLONE OVER NORTHEASTERN COLORADO TUESDAY
MORNING...THEN A PRETTY STRONG LOW LEVEL PRESSURE GRADIENT IN PLACE
THE REST OF TUESDAY INTO WEDNESDAY MORNING.  PRETTY STRONG
DOWNSLOPING BOUNDARY LAYER FLOW IS PROGGED...ESPECIALLY OVER THE
NORTHEAST CORNER TUESDAY EVENING.  BY WEDNESDAY...TROUGHING EAST OF
THE MOUNTAINS POINTS TO SOUTHWESTERLY DOWNSLOPING FLOW DURING THE
DAY...AND ENHANCED DRAINAGE WINDS WEDNESDAY NIGHT.  CONCERNING
MOISTURE...IT IS DEEP OVER THE MOUNTAINS TUESDAY AND TUESDAY
EVENING...THEN IT DECREASES.  WEDNESDAY IS PRETTY DRY...THEN
MOISTURE INCREASES LATER WEDNESDAY NIGHT.  FOR THE PLAINS...THERE IS
SOME MOISTURE OVER THE NORTHERN BORDER ON TUESDAY...OTHERWISE THE
REST OF THE PLAINS HAVE SOME IN THE MID LEVELS THROUGH THE DAY.  THE
PLAINS ARE DRY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.  THE QPF
FIELDS HAVE MEASURABLE PRECIPITATION OVER THE MOUNTAINS TUESDAY AND
TUESDAY EVENING. THERE IS SOME OVER THE PLAINS ON THE GFS...AND ONLY
A TAD OVER THE NORTHERN PLAINS ON THE NAM.  THE PLAINS ARE DRY
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.  THE MOUNTAINS HAVE NO QPF
AFTER MIDNIGHT TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AT MIDNIGHT.  A
TAD OF MEASURABLE SNOW RETURNS TO THE NORTHWESTERN CORNER OF THE CWA
AFTER EARLY THURSDAY MORNING.  FOR POPS...MOISTURE IS GOOD IN THE
MOUNTAINS...NOT TO GOOD OVER THE PLAINS.  THERE IS A JET MAXIMUM TO
OUR IMMEDIATE SOUTH ON TUESDAY.  THERE IS DECENT POTENTIAL
INSTABILITY OVER MUCH OF THE CWA NOTED ON THE CROSS SECTIONS.  IN
THE MOUNTAINS...OROGRAPHIC ENHANCEMENT GETS PRETTY GOOD BY TUESDAY
AFTERNOON.  WILL GO WITH 60-80% IN THE MOUNTAINS WITH FAIRLY DECENT
SNOWFALL AMOUNTS.  THEY MAY NEAR ADVISORY NUMBERS.  FOR THE PLAINS
..WITH GO WITH 10-30%S ON TUESDAY...ALTHOUGH MOISTURE PROGGS ARE
NOT GREAT.  WILL DECREASE POPS IN THE MOUNTAINS LATER TUESDAY
NIGHT...WITH A DRY WEDNESDAY.  WILL GET "CHANCE"S GOING IN THE
MOUNTAINS AGAIN BY WEDNESDAY NIGHT.  THE PLAINS WILL BE DRY
WEDNESDAY AND WEDNESDAY NIGHT.  FOR TEMPERATURES...TUESDAY'S HIGHS
ARE 1-4 C COLDER THAN MONDAY'S.  WEDNESDAY'S HIGHS WARM-UP 1-3 C
FROM TUESDAY'S HIGHS.  FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY
..MODELS HAVE THE NEXT UPPER TROUGH MOVE ACROSS THE CWA LATE
THURSDAY INTO MID DAY FRIDAY.  AFTER THAT...STRONG NORTHWESTERLY
FLOW ALOFT IS PROGGED THROUGH SATURDAY NIGHT.  BY SUNDAY...WEAKER
ZONAL FLOW MOVES IN WITH FLAT UPPER RIDGING.  RIGHT NOW...MODELS
HAVE DECENT MOISTURE WITH THE THURSDAY NIGHT/FRIDAY UPPER TROUGH
..EVEN OVER THE PLAINS.  BUT WE'LL HAVE TO SEE HOW THAT EVENTUALLY
PANS OUT.  TEMPERATURES SHOULD BE COOLER OR AROUND NORMALS THROUGH
SATURDAY.  SUNDAY LOOKS WARM.

AVIATION...GUSTY SOUTHWESTERLY WINDS WILL BLOW THIS AFTERNOON...AND
CONTINUING AT APA FOR MUCH OF THE NIGHT.  THERE WILL BE A SLIGHT
CHANCE OF RAIN AND SNOW SHOWERS MAINLY AFTER MIDNIGHT.  VFR
CONDITIONS WILL PREVAIL...ALTHOUGH SHOWERS MAY PRODUCE BRIEF MFVR
CONDITIONS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...D-L
LONG TERM....RJK
AVIATION...D-L
Hazardous weather outlook, Feb 27, 10:59 AM MST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1059 AM MST MON FEB 27 2012

COZ030>051-281800-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1059 AM MST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS OF 25 TO 35 MPH WITH SOME GUSTS AS HIGH AS 50 MPH
WILL PREVAIL ACROSS THE PLAINS THIS AFTERNOON...BEFORE DECREASING
THIS EVENING. AN APPROACHING WEATHER SYSTEM WILL SPREAD MOISTURE
ACROSS THE REGION THIS EVENING...WITH SNOW MOVING INTO THE
MOUNTAINS THIS EVENING. ACROSS THE PLAINS...THERE WILL BE A SLIGHT
CHANCE OF RAIN AND SNOW AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL FALL IN THE MOUNTAINS TUESDAY AND TUESDAY
EVENING...WITH ACCUMULATIONS OF 3 TO 7 INCHES. A FEW SNOW SHOWERS
WILL BE POSSIBLE OVER THE PLAINS ON TUESDAY. ANY SNOW ACCUMULATION
WILL BE LIGHT FOR NORTHEAST COLORADO. GUSTY WINDS WILL DEVELOP
BEHIND THE DEPARTING SYSTEM TUESDAY NIGHT INTO WEDNESDAY MORNING.
AREAS EAST OF THE CONTINENTAL DIVIDE...IN THE FOOTHILLS AND
ACROSS THE ADJACENT PLAINS MAY SEE WIND GUSTS OF 50 TO 75 MPH. THE
NEXT SYSTEM WILL MOVE ACROSS COLORADO THURSDAY AND FRIDAY. THIS
SYSTEM WILL LIKELY BRING MORE SNOW TO THE MOUNTAINS...BEGINNING
LATE WEDNESDAY NIGHT. NORTHEAST COLORADO MAY SEE LIGHT SNOW
SOMETIME BETWEEN THURSDAY AFTERNOON AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

High Wind Watches in Colorado, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.